Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 24, 2021, 9:02 AM CDT for 4 counties in Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2021, 9:02 AM CDT (14:02 UTC)
- Expired
- Aug 24, 2021, 10:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 40
Counties Langlade County, WI, Menominee County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 81 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 9:47 AM CDT | TSTM WND GST 35 | Waupaca, WI | OUTFLOW BOUNDARY FROM THUNDERSTORMS OVER NORTHWEST WAUPACA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WWUS83 KGRB 241402
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
902 AM CDT Tue Aug 24 2021
WIZ011-018>021-031-037-038-074-241500-
Southern Oconto County WI-Waupaca WI-Shawano WI-Langlade WI-
Outagamie WI-Northern Oconto County WI-Forest WI-Menominee WI-
Lincoln WI-
902 AM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of southeastern Forest,
southeastern Lincoln, Menominee, Waupaca, northern Oconto,
northwestern Outagamie, Langlade and Shawano Counties through 1000 AM
CDT...
At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Dutch Corners to 11 miles
northeast of Weston to Bevent to near New Rome. Movement was east at
45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Antigo and Wittenberg around 915 AM CDT.
Neopit around 935 AM CDT.
Hartman Creek State Park around 940 AM CDT.
White Lake, Chain O' Lakes-King, Gardner Dam Scout Camp and Big
Smokey Falls around 945 AM CDT.
Shawano and Keshena around 950 AM CDT.
Waupaca around 955 AM CDT.
Mountain, Legend Lake, Bear Paw Scout Camp, Carter, South Branch
and McCaslin Mountain Natural Area around 1000 AM CDT.
Other locations impacted by these storms include College Of Menominee
Nation, Schmidt Corner, Lake Noseum, Breed, Ackley Wildlife Area,
Mattoon, Northport, Polar, Sugar Bush and Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4512 8922 4512 8955 4519 8961 4546 8845
4538 8843 4537 8839 4526 8831 4520 8831
4520 8826 4516 8823 4495 8828 4429 8881
4424 8923
TIME...MOT...LOC 1402Z 256DEG 40KT 4515 8947 4498 8934 4477 8938 4424
8981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:01 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 24, 6:01 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 601 AM CDT Tue Aug 24 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 352 AM CDT Tue Aug 24 2021 The main concern in the short-term portion of the forecast will be the potential for strong to severe storms today and the overall evolution of the thunderstorms this morning into early this afternoon. Radar imagery this morning shows a persistent MCS rolling across west-central MN with some convection developing ahead of the feature near Minneapolis. This secondary area of convection is along the surface frontal boundary. Overall convective evolution may be impacted by interactions with this leading convection, but the latest HRRR guidance seems to have a very good depiction of intensity and placement of the convection. That has been the case through much of the night. Today: A nearly stationary front, draped across central MN eastward through northern WI, will lift slowly north this afternoon as a warm front. Aloft, a shortwave is expected to shift eastward along or just south of the front. The ongoing line of strong to severe thunderstorms over western MN this morning, will continue to shift eastward into central WI by late morning or early afternoon. Provided that the storms remain strong to severe, the most likely impact would be damaging winds and brief heavy downpours. As far as location, most of the hi-res guidance has been inconsistent (model to model/run to run) on placement; however, the HRRR has been more consistent and in line with the latest observed precipitation/convection. The HRRR solution as tends to make sense as the strongest portion of the storms would likely remain south of the aforementioned front and would likely remain along the CAPE gradient. The greatest CAPE gradient is progged to be from roughly Marathon County eastward to roughly Brown and Kewaunee County, where mid-level lapse rates are expected to be near 7 to 7.5 C/km. Again, those areas would run the greatest risk of seeing damaging winds and heavy downpours. Deep-layer shear vectors (similar to 0-3km) are expected to be around 30kts to 40 kts and orthogonal to the the north/south line of storms. This would support surging/bowing sections in the line, again, leading to a damaging wind threat. Otherwise, temperatures are expected to warm into the mid to possibly upper 80s, with more humid conditions. Tonight: Low pressure will slowly approach from the west as the aforementioned warm front becomes nearly stationary along the UP/WI border as a cold front slowly approaches from the west. This will keep scattered showers and thunderstorms in the forecast through much of the night. The greatest threat for seeing showers and storms will remain near the fronts as the forcing will be greater in those areas, but storms can't be ruled out in the unstable airmass, provided that there is enough of a trigger from lingering boundaries. The NAM/GFS are hinting at a shortwave passing through the area tonight, but this has not been a consistent signal over the past few runs. MUCAPE values are expected to be around 1000 J/kg, but shear is only expected to be around 20 to maybe 25kts. This will help to limit any severe potential tonight. Overnight lows are expected to be in the 60s to around 70, warmest central/east-central. Wednesday: The surface low is expected to lift northeast and east as it drags the cold front through the area from west to east throughout the day. Instability is expected to increase ahead of the front, greatest across east-central and far northeast Wisconsin, with values reaching around 1500-2500 J/kg. Deep-layer shear is only progged to be around 20kts, so not expecting widespread severe weather. The storms could pulse up from time to time over east- central and far northeast Wisconsin with the main threat from any storms being small hail, gusty winds and heavy downpours. Otherwise, high temperatures are expected to be in the 80s for much of the forecast area. .LONG TERM...Wednesday Night Through Monday Issued at 352 AM CDT Tue Aug 24 2021 Similar to the past several nights, the extended forecast remains active with several rounds of rain and thunderstorms through early next week. An upper level trough across the Pacific Northwest and a broad ridge across the southeast CONUS will lead to southwest flow across WI. Within this flow will be several embedded shortwaves and sfc boundaries. A cooler/drier airmass will reside north of this upper jet, and to the south a warm and moist airmass with high pwats will be in place. Combine this with effects from daytime heating and the nocturnal LLJ, and bouts of heavy rain and thunderstorms will be possible nearly every day/night. Timing out these episodes is nearly impossible as each event will influence the next, so there will be dry times as well, despite the abundance of PoPs in the forecast. The next main period of interest and potential impact is Thursday into Friday. With a sfc boundary still lingering and a shortwave coming through models are indicating a complex could develop west of the forecast area, and then track through central and/or northeast WI bringing heavy rainfall and storms with strong winds. Timing is still all over the place, but the GFS/ECMWF/CMC all show high QPF amounts of 2+ inches during this stretch. Pwats will be near climatological maximum as well. As a result, WPC has highlighted nearly the entire CWA in the Day3 Marginal Risk of excessive rainfall (level 1 out of 4) with central WI in a Slight Risk of excessive rainfall (level 2 out of 4). Will continue to evaluate trends as the time gets closer. Temps will be above normal each day, sometimes by a degree or two, other times closer to 10 degrees above normal, just depending on where the boundary situates each day. Temps and humidity look to fall back closer to normal Thursday and Friday, and then bounce up again for the weekend. && .AVIATION...for 12Z TAF Issuance Issued at 601 AM CDT Tue Aug 24 2021 Patchy dense fog can be expected at each of the TAF sites through sunrise or just after sunrise. Outside of the dense fog early in the TAF period, a complex of thunderstorms will approach the TAF sites first across central Wisconsin and then into east-central Wisconsin by late morning or early afternoon. Additional development is possible late in the afternoon, but confidence is fairly low at this point. Gusty winds, heavy rain and frequent lightning will be the main threats. Outside of the fog this morning, ceilings and visibilities are expected to be VFR, except as low as IFR in intense rainfall. Some patchy fog may form again tonight, depending on cloud cover and any lingering showers and storms. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......KLJ AVIATION.......Cooley
Hazardous weather outlook, Aug 24, 4:50 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 450 AM CDT Tue Aug 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 450 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Patchy dense fog may cause rapid reductions of visibilities on roadways through the morning commute, which may pose a hazard to motorists. Thunderstorms are expected today and tonight. Some of the storms could be severe, especially late this morning through mid afternoon. The primary risk will be damaging wind gusts. Torrential rainfall and hail are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible at times during the remainder of the upcoming work week. It is too early to determine whether subsequent rounds of storms will pose a severe weather threat; however, very heavy rainfall will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this morning into this afternoon. LMZ521-522-541>543-251000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 450 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms are expected today and tonight. Any thunderstorms will pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible at times during the remainder of the upcoming work week. Any thunderstorms will pose a hazard to mariners. Cooley/KLJ
In the hours before
Special weather statement, Aug 24, 7:23 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
723 AM CDT Tue Aug 24 2021
WIZ030-035-241315-
Wood WI-Marathon WI-
723 AM CDT Tue Aug 24 2021
...A cluster of strong thunderstorms will impact portions of Wood
and western Marathon Counties through 815 AM CDT...
At 716 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cornell to near Augusta to 6 miles south
of Blair. Movement was east at 40 mph.
HAZARD...Wind gusts in excess of 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will impact the following locations...Milladore,
Sandhill Wildlife Area, Edgar, North Wood County Park, Big Eau
Pleine County Park, Little Chicago, Auburndale, March Rapids,
Hamburg and Hewitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 8983
4469 8983 4468 8985 4451 8983 4425 8987
4425 9032
TIME...MOT...LOC 1216Z 277DEG 33KT 4510 9117 4466 9103 4421 9118
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CooleyLocal storm report, Aug 24, 8:15 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM TSTM WND GST MARSHFIELD 44.66N 90.16W
08/24/2021 M63 MPH WOOD WI OFFICIAL NWS OBS
&&
ROY.ECKBERGLocal storm report, Aug 24, 8:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
849 AM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND GST MOSINEE 44.78N 89.69W
08/24/2021 M41 MPH MARATHON WI AWOS
&&
ROY.ECKBERGLocal storm report, Aug 24, 8:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 AM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM TSTM WND GST WAUSAU 44.96N 89.63W
08/24/2021 M39 MPH MARATHON WI ASOS
&&
ROY.ECKBERGLocal storm report, Aug 24, 9:02 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 AM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
08/24/2021 M36 MPH WOOD WI ASOS
&&
ECKBERGSpecial weather statement, Aug 24, 9:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
902 AM CDT Tue Aug 24 2021
WIZ011-018>021-031-037-038-074-241500-
Southern Oconto County WI-Waupaca WI-Shawano WI-Langlade WI-
Outagamie WI-Northern Oconto County WI-Forest WI-Menominee WI-
Lincoln WI-
902 AM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of southeastern Forest,
southeastern Lincoln, Menominee, Waupaca, northern Oconto,
northwestern Outagamie, Langlade and Shawano Counties through 1000 AM
CDT...
At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Dutch Corners to 11 miles
northeast of Weston to Bevent to near New Rome. Movement was east at
45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Antigo and Wittenberg around 915 AM CDT.
Neopit around 935 AM CDT.
Hartman Creek State Park around 940 AM CDT.
White Lake, Chain O' Lakes-King, Gardner Dam Scout Camp and Big
Smokey Falls around 945 AM CDT.
Shawano and Keshena around 950 AM CDT.
Waupaca around 955 AM CDT.
Mountain, Legend Lake, Bear Paw Scout Camp, Carter, South Branch
and McCaslin Mountain Natural Area around 1000 AM CDT.
Other locations impacted by these storms include College Of Menominee
Nation, Schmidt Corner, Lake Noseum, Breed, Ackley Wildlife Area,
Mattoon, Northport, Polar, Sugar Bush and Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4512 8922 4512 8955 4519 8961 4546 8845
4538 8843 4537 8839 4526 8831 4520 8831
4520 8826 4516 8823 4495 8828 4429 8881
4424 8923
TIME...MOT...LOC 1402Z 256DEG 40KT 4515 8947 4498 8934 4477 8938 4424
8981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:23 AM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Aug 24, 7:44 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 76 min |
| Aug 24, 8:27 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 63 min |
| Aug 24, 9:24 AM CDT | Special Weather Statement | GRB | Portage | 51 min |
| Aug 24, 9:37 AM CDT | Special Weather Statement | GRB | Portage | 38 min |
| Aug 24, 9:45 AM CDT | Special Weather Statement | GRB | Waushara | 60 min |
| Aug 24, 9:55 AM CDT | Special Weather Statement | GRB | Portage, Waushara, Winnebago | 50 min |
| Aug 24, 9:58 AM CDT | Special Weather Statement | GRB | Wood | 47 min |
| Aug 24, 10:28 AM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 47 min |
| Aug 24, 10:30 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca, Waushara, Winnebago | 60 min |
| Aug 24, 11:24 AM CDT | Special Weather Statement | GRB | Menominee, Portage, Shawano, Waupaca | 51 min |
| Aug 24, 11:28 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Waushara, Winnebago | 62 min |
| Aug 24, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 25 min |
| Aug 24, 11:53 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 24, 12:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 25 min |
| Aug 24, 12:23 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.